Alert archive / California / Small Craft Advisories in 2015

Small Craft Advisory 21, NWS Los Angeles, CA

March 25, 2015

NWS Los Angeles, CA issued this small craft advisory at Mar 25, 2015, 8:56 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2015, 8:56 AM PDT (15:56 UTC)
Expired
Mar 25, 2015, 3:00 PM PDT
In force
6 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

582 
WHUS76 KLOX 251556
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
856 AM PDT WED MAR 25 2015

PZZ676-252200-
/O.CAN.KLOX.GL.W.0003.000000T0000Z-150325T2200Z/
/O.NEW.KLOX.SC.Y.0021.150325T1556Z-150325T2200Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
856 AM PDT WED MAR 25 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST WINDS 10 TO 20 KT WITH LOCAL GUSTS TO 25 KT
  ARE EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 8 TO 10 FEET WITH PERIODS AROUND 11 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ670-673-252200-
/O.CAN.KLOX.GL.W.0003.000000T0000Z-150325T1600Z/
/O.NEW.KLOX.SC.Y.0021.150325T1556Z-150325T2200Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
856 AM PDT WED MAR 25 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST WINDS 10 TO 20 KT WITH LOCAL GUSTS TO 25 KT ARE
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 8 TO 11 FEET WITH PERIODS AROUND 11 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
KJ/NN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
2 follow-up statements
209 
WHUS76 KLOX 251615
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
915 AM PDT WED MAR 25 2015

PZZ670-673-676-252200-
/O.CON.KLOX.SC.Y.0021.000000T0000Z-150325T2200Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
915 AM PDT WED MAR 25 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
KJ/NN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
284 
WHUS76 KLOX 252205
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
305 PM PDT WED MAR 25 2015

PZZ670-673-676-260400-
/O.EXP.KLOX.SC.Y.0021.000000T0000Z-150325T2200Z/
/O.NEW.KLOX.SC.Y.0022.150325T2205Z-150326T0400Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
305 PM PDT WED MAR 25 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY FOR THE OUTER COASTAL WATERS. THIS ADVISORY
IS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

HALL

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 25, 3:25 AM PDT, 5 hours 31 minutes earlier.

Area forecast discussion, Mar 25, 3:25 AM PDT, 5 hours 31 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
325 AM PDT WED MAR 25 2015

UPDATED AVIATION DISCUSSION

.SYNOPSIS...

GUSTY WINDS WILL CONTINUE THROUGH FRIDAY WITH BRIEF LULLS DURING THE
AFTERNOON AND EARLY EVENING HOURS. A WARMING TREND WILL START TODAY
AND CONTINUE THROUGH FRIDAY WITH POSSIBLE RECORD BREAKING HEAT ON
FRIDAY. A SLIGHT COOLING TREND WILL BEGIN OVER THE WEEKEND.

&&

.SHORT TERM (TODAY-FRI)...
WINDS CONTINUE EARLY THIS MORNING WITH SOME SURPRISINGLY STRONG
GUSTS REPORTED AT THE MONTECITO SENSOR (63 MPH) AND WHITAKER PEAK
(83 MPH) LAST NIGHTS WINDS CAME IN A LITTLE STRONGER THAN ADVERTISED
DUE TO SOME COLD AIR ADVECTION THAT WAS NOT PICKED UP ON. A SMALL
MTN WAVE BROKE OVER THE BEVERLY HILLS AREA AND KNOCKED OVER A FEW
TREES CREATING POWER OUTAGES. WIND ADVISORIES COVER ALMOST ALL OF
THE AREA SOUTH OF POINT CONCEPTION EXCEPT FOR THE AV...THE VTA CST
AND THE SGV. ASIDE FROM THE WINDS THE BIG NEWS TODAY WILL BE THE MAX
TEMPS WHICH WILL RISE INTO THE 80S ACROSS ALMOST ALL OF THE CST AND
VLY LOCATIONS.

NORTHEAST OFFSHORE FLOW SETS UP TONIGHT AND WINDS WILL SLOWLY
INCREASE THROUGH THE NIGHT BUT WILL MOST LIKELY REMAIN BLO ADVISORY
LEVELS.

A WINDY AND WARM DAY ON TAP FOR THURSDAY WITH A 583 DM RIDGE
OVERHEAD AND ABOUT 5 MB OF OFFSHORE FLOW FROM BOTH THE NORTH AND THE
EAST. ANOTHER ROUND OF ADVISORIES IS LIKELY FOR MOST OF THE WINDY
SPOTS THROUGHOUT THE LA AND VTA COAST AND VLYS. MAX TEMPS WILL WARM
FURTHER WITH MORE THAN A FEW MAX TEMPS REACHING INTO THE LOWER 90S.
RECORDS ARE FAIRLY HIGH SO EVEN THOUGH IT WILL BE WARM IT LOOKS LIKE
IT WILL NOT BREAK ANY RECORDS.

MORE OF THE SAME FRIDAY BUT THE GRADIENTS WILL BE JUST A LITTLE
WEAKER SO THERE WILL LIKELY BE A LITTLE COOLING NEAR THE BEACHES BUT
THATS ABOUT IT. RECORDS ARE LOWER FRIDAY SO DESPITE THE TEMPS WILL
BE NEARLY THE SAME AS THURSDAY RECORDS ARE LIKELY TO FALL.

.LONG TERM (SAT-TUE)...
EC AND GFS NOW AGREE ON SATURDAYS FORECAST AND BOTH BRING A WEAK
TROF INTO THE AREA WHICH WILL LOWER HEIGHTS AND KNOCK THE OFFSHORE
FLOW DOWN. THERE WILL BE 4 TO 8 DEGREES OF COOLING BUT DESPITE THIS
COOLING MAX TEMPS WILL BE WELL ABOVE NORMAL.

FURTHER COOLING SUNDAY AS A LITTLE CUT OFF LOW SETS UP WEST OF THE
AREA. IT WILL MOVE TO THE SOUTH OF THE AREA AND THUS WILL NOT BRING
MUCH IN THE WAY OF HGT FALLS TO THE AREA.

AND THEN ITS TWO MORE DAYS OF RIDGING AS HIGH PRESSURE BUILDS IN
FROM THE WEST. WEAK OFFSHORE SETS UP MONDAY AND THEN STRONGER NW SFC
FLOW MOVES INTO THE AREA FOR TUESDAY.

&&

.AVIATION...

25/1025Z

THERE IS NO MARINE INVERSION AT KLAX.

VERY HIGH CONFIDENCE IN VFR CONDITIONS THROUGH THE PERIOD. WINDS
WILL CREATE LGT-MDT TURBC SFC-140 OVER AND NEAR HIER TRRN WITH MTN
WAVE ACTIVITY LIKELY THROUGH 21Z.

KLAX...HIGH CONFIDENCE IN THE 12Z TAF WITH VFR CONDS THRU THE PD.
THERE IS A 20 PERCENT CHANCE OF N WINDS OF 10 TO 12 KNOTS THROUGH
17Z...AND A SLIGHT CHANCE OF LLWS.

KBUR...HIGH CONFIDENCE IN THE 12Z TAF WITH VFR CONDS THRU THE PD.
LGT OCNL MDT TURBC SFC-140 WITH LLWS POSSIBLE THROUGH 20Z.

&&

.MARINE...25/325 AM.
FAIRLY HIGH CONFIDENCE THAT WINDS WILL DROP BELOW GALE FORCE ACROSS
THE NORTHERN TWO THIRDS OF THE OUTER WATERS BY MID MORNING...AND
ACROSS THE SOUTHERN OUTER WATERS BY MID AFTERNOON. SMALL CRAFT
ADVISORIES WILL HAVE TO BE ISSUED AFTER THE GALES EXPIRE...WITH SCA
CONDS LIKELY THROUGH LATE TONIGHT.

THERE IS A 20 TO 30 PERCENT CHANCE THAT WINDS COULD REACH SMALL
CRAFT ADVISORY LEVELS FOR A FEW HOURS TODAY ACROSS THE NORTHERN
INNER WATERS...WESTERN PORTIONS OF THE SANTA BARBARA CHANNEL...AND
WESTERN PORTIONS OF THE SOUTHERN INNER WATERS.

FAIRLY STEEP AND ROUGH SEAS ARE EXPECTED ACROSS ALL OF THE INNER
WATERS THROUGH THIS MORNING...BUT BELOW "SCA FOR HAZARDOUS SEAS"
LEVELS.

THERE IS A 20 PERCENT CHANCE OF SCA LEVEL NE WINDS FROM VTU TO SANTA
MONICA THU MORNING.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...RORKE
AVIATION/MARINE...DB
SYNOPSIS...B

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 25, 6:00 AM PDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT WED MAR 25 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-261300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT WED MAR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

IT WILL BE WINDY ACROSS MUCH OF THE AREA THROUGH NOON TODAY.
MARINERS WILL FACE GALE FORCE WINDS IN THE OUTER WATERS. THERE WILL
BE HAZARDOUS RIP CURRENTS IN THE SURF ZONE.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

THERE WILL BE SANTA ANA WINDS ON THURSDAY. THERE WILL BE HAZARDOUS
RIP CURRENTS IN THE SURF ZONE THROUGH FRIDAY.

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

30

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 3:07 AM PDTWind AdvisoryLOX9 hr
Mar 25, 3:05 PM PDTSmall Craft AdvisoryLOX12 hr

Nearby

Small Craft Advisories in California, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.